Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 25, NWS Midland/Odessa, TX

April 5, 2009

NWS Midland/Odessa, TX issued this high wind warning at Apr 5, 2009, 2:41 PM CDT. It took effect at Apr 6, 2009, 4:00 AM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2009, 2:41 PM CDT (19:41 UTC)
In effect from
Apr 6, 2009, 4:00 AM CDT
Expired
Apr 6, 2009, 5:00 AM CDT
In force
60 min
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 051941
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT SUN APR 5 2009

TXZ258-061100-
/O.NEW.KMAF.HW.W.0025.090406T0900Z-090406T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
141 PM MDT SUN APR 5 2009

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY. 

AS HIGH PRESSURES SURGES INTO THE MOUNTAINS OVERNIGHT EASTERLY 
WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 55 MPH THROUGH
GUADALUPE PASS. THESE WINDS WILL PERSIST THROUGH MID MORNING MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
000 
WWUS74 KMAF 061000
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 AM CDT MON APR 6 2009

...HIGH WIND WARNING FOR GUADALUPE PASS CANCELLED...

TXZ258-061100-
/O.CAN.KMAF.HW.W.0025.000000T0000Z-090406T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
400 AM MDT MON APR 6 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING FOR GUADALUPE PASS.

STRONG NORTHEAST WINDS ARE NO LONGER EXPECTED THROUGH GUADALUPE
PASS EARLY THIS MORNING. THUS...THE WARNING HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 5, 12:14 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 5, 12:14 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1214 PM CDT SUN APR 5 2009

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
N WINDS IN WAKE OF FROM 15-20KTS SUSTAINED MOST AREAS WILL
DECREASE TO AROUND 10 KTS THIS EVENING. OTHERWISE ONLY A FEW HIGH
CLOUDS AROUND.

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT SUN APR 5 2009/

DISCUSSION...
12Z AVIATION FORECAST DISCUSSION INCLUDED BELOW.

AVIATION...
NORTHERLY WINDS SUSTAINED AROUND 15 KNOTS...WITH A FEW GUSTS TO 25
KNOTS WILL PERSIST ACROSS MOST TAF SITES THROUGH THE MORNING. WIND
SPEEDS SHOULD BEGIN TO DIMINISH TO AROUND 10 KNOTS AFTER 18Z ONCE
THE SURFACE GRADIENT RELAXES. WINDS SHOULD BECOME MORE NORTHEAST
TO EAST IN DIRECTION LATER THIS EVENING. VFR CONDITIONS WILL
CONTINUE FOR THE NEXT 24 HOURS.

21

PREV DISCUSSION... /ISSUED 412 AM CDT SUN APR 5 2009/

DISCUSSION...
AFTER SEVERAL DAYS OF WIND AND FIRE CONCERNS... NO WEATHER HAZARDS
FOR THE NEXT FEW DAYS AS HIGH PRESSURE STARTS TO BUILD IN FROM THE
WEST.  TWO ITEMS OF INTEREST THIS WEEK WILL BE THE NEXT UPPER TROUGH
PASSING OVER THE CENTRAL PLAINS IN THE WED/THURS TIME FRAME... THIS
COULD RETURN THE AREA TO WIND/FIRE CONCERNS BY MIDWEEK... AND A
SECOND TROUGH BY THE WEEKEND DIGGING FARTHER SOUTH THAT COULD BRING
RAIN CHANCES TO THE AREA.  WILL HAVE PLENTY OF LIFT BUT CONCERN
ABOUT HAVING ADEQUATE MOISTURE FOR STORM DEVELOPMENT.

A COLD FRONT MOVING THROUGH THE AREA THIS MORNING WILL RESULT IN
HIGHS TODAY WELL BELOW NORMAL... WITH A LIGHT FREEZE NORTH OF THE
PECOS RIVER AND ACROSS THE MARFA PLATEAU TONIGHT.  EXPECTING
CHANNELED WIND THROUGH GDP TODAY TO STAY BELOW HIGH WIND CRITERIA
BUT COULD BE CLOSE FOR AN HOUR OR TWO.

HAVE UPPED POPS AND CLOUD COVER SATURDAY NIGHT AND SUNDAY WITH
APPROACH OF NEXT UPPED SYSTEM.  PLAN ON EASING INTO RAIN CHANCES
SLOWLY... EARLIER RUN GFS WAS DEVELOPING STORMS OVER THE EASTERN CWA
SATURDAY NIGHT... BUT NOW ONLY ON THE FRINGE OF PRECIP WITH VAST
MAJORITY OVER CENTRAL AND NORTH TX.  WILL HAVE TO GET RETURN OF
MOISTURE BEFORE RAIN CHANCES CAN BE TAKEN SERIOUS.  GUIDANCE
STARTING TO INCREASE SO HOPEFUL.

AS FAR AS TEMPS MONDAY STAYS COOL AS SURFACE FLOW/EASTERLY UPSLOPE
CONTINUES BEHIND THE FRONT.  WIND RETURNS TO THE SOUTH BY TUESDAY AS
WARM UP BEGINS... BUT REALLY INCREASES ON WEDNESDAY AS TEMPS CLIMB
INTO THE 80S AS STRONG WEST/SW WIND FLOW AHEAD OF NEXT UPPER TROUGH
ADVECTS AIR OFF THE MEXICAN DESERT.  LATER SHIFTS WILL HAVE TO
MONITOR POSSIBLE FIRE WX CONCERNS MID WEEK OR POSSIBLE RAIN CHANCES
BY THE WEEKEND.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Apr 5, 1:26 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
126 PM CDT SUN APR 5 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
126 PM CDT SUN APR 5 2009 /1226 PM MDT SUN APR 5 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HARD FREEZE WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST NEW
MEXICO...AND THE NORTHWESTERN PERMIAN BASIN TONIGHT. WHILE A LIGHT
FREEZE WILL BE POSSIBLE AS FAR SOUTH AS MIDLAND/ODESSA AND ON THE
MARFA PLATEAU. PRECAUTIONARY MEASURES SHOULD BE TAKEN TO PROTECT
SENSITIVE OUTDOOR VEGETATION.

ALSO WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS NEARING 55 MPH
THROUGH GUADALUPE PASS TONIGHT AFTER 3 AM MDT. A HIGH WIND WARNING
WILL THEN BE IN EFFECT UNTIL 9 AM MDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER LIGHT TO HARD FREEZE WILL BE POSSIBLE ACROSS MUCH OF THE
AREA NORTH OF THE PECOS RIVER TUESDAY MORNING.

VERY WINDY AND CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST AND SOUTHWEST
TEXAS AGAIN WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.